Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 191, NWS Midland/Odessa, TX

May 2, 2007Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 2, 2007, 4:01 PM CDT for Terrell County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2007, 4:01 PM CDT (21:01 UTC)
Expired
May 2, 2007, 4:45 PM CDT
In force
44 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Terrell County, TX

The radar

The San Angelo radar (KSJT), 172 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 12:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 022101
SVRMAF
TXC443-022200-
/O.NEW.KMAF.SV.W.0191.070502T2101Z-070502T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 500 PM CDT

* AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES SOUTHWEST OF THE TERRELL GAS PLANT...OR 11 MILES NORTH OF
  DRYDEN...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  CENTRAL TERRELL COUNTY...
  EASTERN TERRELL COUNTY...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING 
FOR SOUTHWEST TEXAS. 

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3039 10220 2997 10207 3009 10177 3037 10170
      3052 10168 3056 10164 3062 10166

$$
2 follow-up statements
000 
WWUS54 KMAF 022126 RRA
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 PM CDT WED MAY 2 2007

TXC443-022200-
/O.CON.KMAF.SV.W.0191.000000T0000Z-070502T2200Z/
TERRELL TX-
425 PM CDT WED MAY 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN TERRELL COUNTY...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF THE TERRELL GAS PLANT...OR ABOUT 15 MILES
NORTHEAST OF DRYDEN...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...  
RURAL EASTERN TERRELL COUNTY THROUGH 500 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR SOUTHWEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3039 10220 2997 10207 3009 10177 3037 10170
      3052 10168 3056 10164 3062 10166

$$
000 
WWUS54 KMAF 022145
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 PM CDT WED MAY 2 2007

TXC443-022154-
/O.CAN.KMAF.SV.W.0191.000000T0000Z-070502T2200Z/
TERRELL TX-
444 PM CDT WED MAY 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TERRELL COUNTY IS
CANCELLED...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LEVELS AND MOVED EAST OF THE TERRELL COUNTY. THEREFORE THE 
SEVERE THUNDERSTORM WARNING IS CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR SOUTHWEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3039 10220 2997 10207 3009 10177 3037 10170
      3052 10168 3056 10164 3062 10166

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:48 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 2, 2:48 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT WED MAY 2 2007

.SHORT TERM...
A STRONG MID-LEVEL SHORTWAVE TROUGH CURRENTLY ACROSS NEW MEXICO
AS PER WATER VAPOR IMAGERY WILL SWING EASTWARD ACROSS WEST TEXAS
TONIGHT AND EJECT INTO THE LOWER MISSISSIPPI VALLEY LATE THURSDAY.
AS THE COLD CORE ALOFT MOVES ACROSS WEST TEXAS TONIGHT...STEEPENING
LAPSE RATES ALOFT...STRONGER MID-LEVEL FORCING AND DECENT /30-40KT/
DEEP LAYER SHEAR WILL HELP MAINTAIN THE SEVERE WEATHER THREAT
ACROSS THE AREA INTO THE EARLY MORNING HOURS.  PLEASE SEE SEVERE
THUNDERSTORM WATCH NUMBER 210 VALID THROUGH 03/02Z FOR LATEST
DETAILS. ALSO...DUE TO THE DEEP LAYER MOISTURE IN PLACE WITH
HIGH PRECIPITABLE WATER VALUES OVER 200 PERCENT OF NORMAL...WILL
MAINTAIN THE FLASH FLOOD WATCH CURRENT IN EFFECT THROUGH 03/06Z.

.LONG TERM...
SUBSIDENCE IN THE WAKE OF THE DEPARTING SHORTWAVE WILL RESULT IN
CLEARING SKIES AND MODERATING TEMPERATURES ON THURSDAY AND FRIDAY.
AS AN AMPLIFIED WESTERN STATES UPPER LEVEL TROUGH APPROACHES WEST
TEXAS THIS WEEKEND AND POSSIBLY EVOLVES INTO A CLOSED UPPER LOW
MEANDERING OVER THE FOUR CORNERS REGION...SOUTHERLY LOW LEVEL JET
WILL RESTRENGTHEN FRIDAY NIGHT AIDING MOISTURE RETURN INTO WEST
TEXAS.  LITTLE CHANGE FROM PREVIOUS THINKING...WILL CARRY CHANCES
FOR DRYLINE RELATED AFTERNOON/EVENING THUNDERSTORMS FROM SATURDAY
THROUGH TUESDAY WITH THE BEST CHANCES FOR THUNDERSTORMS CURRENTLY
EXPECTED ON SUNDAY AND MONDAY.  SHOULD THE CLOSED LOW MEANDER
TO OUR WEST OVER THE WEEKEND...A SUSTAINED SOUTHEASTERLY GULF
MOISTURE FETCH INTO WEST TEXAS WILL LIKELY RESULT IN ADDITIONAL
HEAVY RAINFALL LATE THIS WEEKEND INTO EARLY NEXT WEEK...WITH
GROWING CONCERNS FOR AREAS THAT HAVE RECEIVED HEAVY RAINS EARLIER
TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              60  89  65  92  /  30  10  10   0
CARLSBAD NM                55  90  60  93  /  20   0   0   0
DRYDEN TX                  65  91  66  94  /  30  10   0   0
FORT STOCKTON TX           60  91  65  95  /  30  10   0   0
GUADALUPE PASS TX          54  85  57  86  /  20   0   0   0
HOBBS NM                   58  90  62  91  /  40  10   0   0
MARFA TX                   47  85  47  88  /  10   0   0   0
MIDLAND INTL AIRPORT TX    58  87  64  92  /  40  10   0   0
ODESSA TX                  58  88  64  92  /  30  10   0   0
WINK TX                    60  94  62  98  /  30  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT
     TONIGHT FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY
     COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 1 AM CDT THURSDAY
     FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
     DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
     MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...
     WARD...WINKLER.

&&

01
Hazardous weather outlook, May 2, 3:15 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT WED MAY 2 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-030815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
315 PM CDT WED MAY 2 2007 /215 PM MDT WED MAY 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEAST
NEW MEXICO. LARGE HAIL...DAMAGING WINDS AND PERHAPS A TORNADO
WILL BE THE MAIN THREATS. THESE THUNDERSTORMS...ALONG WITH
ABUNDANT DEEP LAYER MOISTURE CURRENTLY IN PLACE...WILL RESULT
IN THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS WEEKEND
INTO EARLY NEXT WEEK AS ANOTHER UPPER LEVEL STORM SYSTEM
APPROACHES THE FORECAST AREA FROM THE DESERT SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 2, 10:54 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1054 AM CDT WED MAY 2 2007

TXZ051-021700-
MARTIN-
1054 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR MARTIN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF COURTNEY AT 1054 AM
CDT...MOVING NORTHEAST AT 20 MPH.  THIS STORM IS GOING UP AND DOWN
IN
INTENSITY AND COULD BECOME SEVERE RAPIDLY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 2, 11:44 AM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 AM CDT WED MAY 2 2007

TXZ075-021745-
PECOS-
1144 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS COUNTY.

AT 1144 AM CDT...A STRONG THUNDERSTORM WAS LOCATED ALONG INTERSTATE
10 AROUND 18 MILES WEST OF BAKERSFIELD...MOVING EAST AT 20 MPH.

SMALL HAIL...GUSTY WINDS TO 50 MPH...VERY HEAVY RAIN AND
DEADLY LIGHTNING ARE POSSIBLE IN AND NEAR THIS STRONG STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
WEDNESDAY AFTERNOON FOR WEST TEXAS.
Special weather statement, May 2, 2:53 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT WED MAY 2 2007

NMZ027-028-022100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
153 PM MDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF WHITES CITY AT 153
PM MDT...MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS LIKELY CAPABLE
OF PEA SIZED HAIL AND WIND GUSTS TO 40 MPH. ADDITIONAL STRENGTHENING
IS EXPECTED...SO PEOPLE IN THE PATH OF THIS STORM SHOULD STAY
ALERT AND BE PREPARED TO TAKE PROTECTIVE ACTION SHOULD A WARNING BE
ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO.

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:05 AM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more17 hr
May 2, 7:14 AM CDTSevere Thunderstorm WarningMAFLoving, Winkler61 min
May 2, 7:44 AM CDTSevere Thunderstorm WarningMAFAndrews61 min
May 2, 8:10 AM CDTSevere Thunderstorm WarningMAFLoving, Winkler65 min
May 2, 8:23 AM CDTSevere Thunderstorm WarningMAFEctor67 min
May 2, 8:48 AM CDTFlash Flood WarningMAFWinkler3 hr
May 2, 8:53 AM CDTFlash Flood WarningMAFEctor3 hr
May 2, 9:10 AM CDTSevere Thunderstorm WarningMAFWinkler65 min
May 2, 9:25 AM CDTSevere Thunderstorm WarningMAFEctor65 min
May 2, 9:40 AM CDTSevere Thunderstorm WarningMAFMidland65 min
May 2, 10:06 AM CDTFlash Flood WarningMAFMidland4 hr
May 2, 10:23 AM CDTSevere Thunderstorm WarningMAFEctor67 min
May 2, 10:37 AM CDTSevere Thunderstorm WarningMAFPecos53 min
May 2, 10:40 AM CDTSevere Thunderstorm WarningMAFMidland65 min
May 2, 10:45 AM CDTSevere Thunderstorm WarningMAFWard60 min
May 2, 10:58 AM CDTSevere Thunderstorm WarningMAFGlasscock62 min
May 2, 11:16 AM CDTSevere Thunderstorm WarningMAFCrane, Upton59 min
May 2, 11:25 AM CDTFlash Flood WarningMAFHoward5 hr
May 2, 11:37 AM CDTSevere Thunderstorm WarningMAFReagan53 min
May 2, 11:57 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell63 min
May 2, 12:02 PM CDTSevere Thunderstorm WarningMAFGlasscock42 min
May 2, 12:07 PM CDTFlash Flood WarningMAFEctor3 hr
May 2, 12:07 PM CDTFlash Flood WarningMAFDawson4 hr
May 2, 12:11 PM CDTFlash Flood WarningMAFGlasscock3 hr
May 2, 12:16 PM CDTSevere Thunderstorm WarningMAFPecos59 min
May 2, 12:24 PM CDTFlash Flood WarningMAFReagan3 hr
May 2, 12:34 PM CDTSevere Thunderstorm WarningMAFReagan40 min
May 2, 1:08 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell67 min
May 2, 1:27 PM CDTTornado WarningMAFPecos, Terrell33 min
May 2, 3:06 PM CDTSevere Thunderstorm WarningMAFCulberson54 min
May 2, 3:50 PM CDTFlash Flood WarningMAFCulberson3 hr
May 2, 3:51 PM CDTSevere Thunderstorm WarningMAFCulberson54 min
May 2, 4:41 PM CDTTornado WarningMAFCulberson64 min
May 2, 5:01 PM CDTSevere Thunderstorm WarningMAFReeves29 min
May 2, 5:41 PM CDTTornado WarningMAFCulberson43 min
May 2, 5:57 PM CDTTornado WarningMAFJeff Davis63 min
May 2, 6:55 PM CDTTornado WarningMAFJeff Davis51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.